DRAFT 2

PROGRAMME: IAIAsa NATIONAL CONFERENCE 2024 - ANEW Hunters Rest Hotel, Rustenburg

TIME	PRE-CONFERENCE: REGISTRATION AND STEWARDSHIP - 27th August 2024				
11h30-17h30	Registration - Hunters Rest conference facility				
14h00-16h00	Stewardship - Join us				
	Cocktail Evening: The Grove: Theme - TBC - Chair: Monique Sham - ETAZA				
	Poster: Balancing biodiversity conservation and renewable energy: Should renewable energy projects be developed within National				
	Protected Area Expansion Strategy focus areas?				
	Helen Antonopoulos - CSIR				
	Poster: Renewable Energy in Mpumalanga (South Africa) - On a Wing or a Prayer? Gavin Cowden - DARDLEA				
	Poster: Closure of mines through an ESG lens Natasha Smythe - SLR Consulting				
	Poster: The potential role of remote sensing and machine learning in water quality monitoring: A case study on the use of visible and near-				
	infrared reflectance spectroscopy to predict heavy metal concentrations in the water and sediment of the uMngeni Estuary in KwaZulu-				
	Natal, South Africa				
	Poster: Challenges faced in Renewable Energy Cluster ProjectsAndisiwe Mkhize - SLR Consulting				
18h30-20h00	Poster: Assessment of Just Energy Transition impact to the vulnerable communities within the coal region of the Mpumalanga Province				
	Fezile Moyana - DARDLEA				
	Poster: Barriers and opportunities to the implementation of clean energy initiatives: a platinum mine case studyNongaka Khaas - NWU				
	Poster: NEMA and Onshore Gas Exploration - sustainably making a square peg, fit a round holeTheo Wicks - SLR Consulting				
	Poster: Challenges of Managing Resettlement: Lessons learned through a Socio-Economic Study of a resettled community				
	Nontethelelo Dlamini - SLR Consutling				
	Entertainment Activity				

TIME	DAY 1: 28th August 2024					
06h00-07h00	Walk / Run - meet at conference entrance - Entertainment Committee Host					
	Plenary Session (Room 1) - Chair:					
	08h00-08h05	Conferenc	Conference Opening (President of IAIAsa) - Corné Niemandt			
08h00-09h00	08h05-08h10		Welcome: Conference Chair			
	08h10-08h50	Keynote Address: Shonisani Munzhedzi - Chief Executive Officer at South African National Biodiversity Institute				
	08h50-09h00	Showcase Sponsor				
		Brea	k away sessions			
		Session 1		Session 3		
		Venue:	Session 2	Venue:		
		Sub-Theme : Achieving Biodiversity	Venue:	Sub-Theme: Towards a Nexus		
		Conservation/Protection beyond	Sub-Theme: Harmony in Innovation	Framework		
		the regulatory framework		Chair: Khangwelo Musetsho -		
		Chair: Mohlamatsane Mokhatla -	Chair:	Naledzi Environmental Consultants		
		UP	Current and future risks of	(Pty) Ltd		
	09h00-09h20 (20 mins)	Developing a 30-by-30 Landscape Planning Tool for South Africa: balancing the need for conservation, agriculture and renewable energy Oliver Cowan - EWT	biodiversity loss through the analysis of land use land cover change and climate variability in South Africa. Abel Ramoelo- UP	Role-players negotiating the trade- offs in the WEFE nexus – A South African Perspective. Daniella Kristensen - Jones & Wagener (Pty) Ltd		
09h00-10h30	09h20-09h40 (20 mins)	Integrated Water Resource and Environmental Management of Groundwater Development/Abstraction within Hermanus (Western Cape) Kim Parker - Umvoto	Discriminating Acacia species using EnMAP hyperspectral data. King Matsokane - UJ	Water, Energy and Food Nexus: A suitable tool for environmental sustainability. Matilda Azong Cho - UP		
	09h40-10h00 (20 mins)	The application of Standards in pursuit of Sustainable Development. When is "Enough" Enough? Richard Summers - Richard Summers Inc	Updating the North West Integrated Land Cover derived from the Provincial Land Cover Change Detection Analysis (1990 – 2022). Ray Schaller - DEDECT	Integrating the Water-Energy-Food Nexus Framework with Environmental Impact Assessment in South Africa: Opportunities and Challenges. Tiisetso John Rantlo - UP		

	10h00-10h20 (20 mins)	The Integration of Land Restoration And Biodiversity Conservation Practices in sustainable Food Systems of Africa: A Systematic Review Monde Rapiya - UP	Implementation of the Environmental Planning mandate by NW DEDECT in support of Local Government Boitumelu Kunulu - DEDECT	Impacts and interconnections within the population-environment- development nexus in St Francis Bay. Anton de Wit - NMU
10h00-11h00			TEA BREAK	
		Brea	k away sessions	
		Session 4 Venue: Sub-Theme: Harmony in Innovation Chair:	Session 5 Venue: Sub-Theme Connecting the Dots Chair:	Session 6 Venue: Sub-Theme Meeting the Regulatory requirements Chair:
	11h00-11h20 (20 mins)	Modelling of forest canopy cover using an integration of high-resolution aerial and satellite images through random forest machine learning method in Northern Botswana Theo Tsuaneng - UP	How the Screening Tool Enhances EIA Processes for Sensitive Plants and Animals Species Kholeka Shabalala - SANBI	Mind the gap – Gaps between IA & Construction in renewable energy. Barry Wiesner - Amathemba Environmental Management Consulting CC
	11h20-11h40 (20 mins)	Introducing the Land-Use Decision Support Tool for Species of Conservation Concern (LUDS SCC) Tool and its potential use within the EIA process Oliver Cowan - EWT	Cape Flats Aquifer Management Scheme (CFAMS) as a systems thinking City project that considers the SDGs and ESG for cross-cutting performance. Gemma Bluff- Umvoto	Environmental protection framework for exploration and sustainable development of groundwater resources for community water supply in South Africa. Zachariah Maswuma - Department of Water and Sanitation
11h00-13h15	11h40-12h00 (20 mins)	The Role of Citizen Science in Innovative Data Collection Methods: Experiences from data collection on vulture electrocutions in the Stormberg and Cookhouse REDZs. Sonto Mkize, CSIR.	Comparative Analysis of Five African Traditional Multi-purpose Crops Applying the Food Systems Lens. Sussy Munialo - University of Pretoria	Meeting the regulatory requirements (checking boxes) or achieving positive outcomes (EIA, AUDITING and EAs): The Nigerian Environment. Ahmed Sanda - Ashawa Consults

		Remote sensing and machine		Managing the Impacts of a Green
		_		
	12h00-12h20	learning-based approaches to		Hydrogen/Power-to-X Economy: An
	(20 mins)	developing national vegetation		Environmental Assessment
	12h00-12h15	cover products to inform policy		Guideline for South Africa.
	(15 mins)	development on biodiversity		Babalwa Mqokeli CSIR
	,,	protection and conservation.		
		Mcebisi Qabaqaba - UP		
		The "Protectare" model. Application	Effective consideration of	The Crucial Role of ECOs in Site-
	12h20-12h40	of novel Nature Credits in a South	environment in the development of	Specific Environmental Management
	(20 mins)	African context.	Mpumalanga Climate Change	for Groundwater Development.
	12h15 -12h30	Sam Laurence - Global Restoration	Adaptation Strategy	Melissa Rankin - Umvoto
	(15 mins)	Partners (Pty) Ltd	Dudu Sibiya - DARDLEA	
		Winging it with Wind Farms: Bird	Regional Environmental	Standard for the Development and
	12h40-13h00	Flyways in Mpumalanga	Assessments: From conventional	Expansion of Electricity Transmission
	(20 mins)	Robyn Luyt - DARDLEA	approaches to strategic focus and	and Distribution Power Line
	12h30 -12h45 (15 mins)		sustainability.	Infrastructure.
	121130 -121143 (13 1111113)		Moses Otim- BIMCO Consult Ltd/	Simon Moganetsi - DFFE
			SRK Consulting	
		Citizens and amphibians: Testing the	Challenges and Opportunities for	
	12h45 -13h00	reliability of different citizen science	Africa with the current ESG	Climate Change and Enforcement
	(15 mins)	databases in predicting South	Frameworks	Trends.
	Lightning Talk	African frog species distributions	Zama Mkhize - Clicks Group	Ayanda Msimang - Bowmans Gilfillan
	Eightining runt	Adriaan Van Straaten - DEDECT	Zama wikinze cheks stoup	
13h00-14h00	\$		LUNCH	
		Pan	els/Workshops	
		Session 7	Session 8	Session 9
		Venue: Panel	Venue: Panel	Venue: Workshop
14h00-15h30	14h00-15h30	Chair: Paul Hardcastle - DEA &DP	Chair: Theunis Meyer - NW	Chair: Duduzile Sibiya - DARDLEA
141100-151150	(90 mins)		University	
		The Future of EMFs - what should		Effectiveness of climate
		change?	Reflections on the role of	technologies assessment and
			environmental auditing in	planning on Just Transition.
15h30-16h00			TEA	

			<u> </u>	
		Session 10	Session 11	Session 12
		Venue: Panel	Venue:	Venue:
		Chair: Jan Anton Hough - Digby	Chair: Abulele Adams - CSIR	
	16h00-17h30	Wells		
16h00-17h30	(90 mins)		3F Fit for Future - Tailoring Impact	
101100-171130	(50 mins)	"We Want Cash: Managing Cash	Assesment to survive the test of	
		Compensation to Avoid Negative	time	
		Consequences on Resettlement		
		Planning".		
19h00-21h00		Build a Burger	Dinner & Evening Activity	
TIME	DAY 2: 29th August 2	024		
TIME 06h00-07h00	DAY 2: 29th August 2		eet at the conference entrance	
	DAY 2: 29th August 2	Morning Activity - m	eet at the conference entrance sion (Room 1) - Chair:	
06h00-07h00	DAY 2: 29th August 2	Morning Activity - m		
06h00-07h00		Morning Activity - m	sion (Room 1) - Chair:	
06h00-07h00	08h00-08h10	Morning Activity - m Plenary Ses	sion (Room 1) - Chair: Take Home Messages Day 1	y and Director of the Global Change
06h00-07h00	08h00-08h10 08h10-08h30	Morning Activity - m Plenary Ses	Take Home Messages Day 1 Introduction of Keynote	y and Director of the Global Change
06h00-07h00	08h00-08h10 08h10-08h30 08h30-09h20	Morning Activity - m Plenary Ses Day 2 Keynote Address: Prof. Franco	Take Home Messages Day 1 Introduction of Keynote is Engelbrecht Professor of Climatolog	y and Director of the Global Change
06h00-07h00	08h00-08h10 08h10-08h30 08h30-09h20	Morning Activity - m Plenary Ses Day 2 Keynote Address: Prof. Franco	Take Home Messages Day 1 Introduction of Keynote is Engelbrecht Professor of Climatolog Showcase Sponsor	y and Director of the Global Change Session 15
06h00-07h00	08h00-08h10 08h10-08h30 08h30-09h20	Morning Activity - m Plenary Ses Day 2 Keynote Address: Prof. Franco Breal	Take Home Messages Day 1 Introduction of Keynote is Engelbrecht Professor of Climatolog Showcase Sponsor c away sessions	

Legilsation

Chair:

A Strategic Assessment of

watercourse infrastructure

applications for the development of

an exclusion Standard in KwaZulu-

Natal

Kashrina Sookraj - EDTEA

Particpation/Future of Mining

Chair:
Public Participation in large scale

projects – A case study of the 3rd

iteration of the Wind and Solar PV

Strategic Environmental Assessment-

eMalahleni Renewable Energy

Development Zone (REDZ),

Mpumalanga. Phindile Mthembu - CSIR

Energy Expansion

09h30-09h50

(20 mins)

Chair:

09h30-11h00	09h50-10h10 (20 mins)	The economic feasibility and the socioeconomic impacts of using sugarcane as a feedstock for sustainable aviation fuels (SAF): Empirical evidence from the South Africa Lungani Mvelase - Agrci UKZN	Charging into the Future: Unpacking Environmental Legislative Updates for Battery Energy Storage Developments Jana Minaar - Jone & Wagener (Pty) Ltd	
	10h10-10h30 (20 mins)	Transitioning Komati Power station from coal to renewable energy: the Journey and the Justness Ntombifuthi Mazibulo - ESKOM	Phase 1 of the West Coast green hydrogen master plan in support of the establishment of the Saldanha hydrogen hub in the Western Cape province. Dhiveshni Moodley - CSIR	Sustainable Social Considerations for the Mines of the Future Chanel McCall - Digby Wells
	10h30-10h50 (20 mins)	Managing Environmental and Social Risks of Green Hydrogen and Ammonia Export Projects in Africa Eloise Costandius - SLR Consulting	The opportunities of integrating climate change mitigation in the environmental authorization process. Mapula Tshangela - DFFE	
11h00-11h30	TEA BREAK			
		Session 16 Venue: Sub-Theme Thriving in the Era of Climate Change Chair:	k away sessions Session 17 Venue: Sub-Theme Environmental Legilsation Chair:	Session 18 Venue: Sub-Theme Achieving Biodiversity Conservation/Protection beyond the regulatory framewor Chair:
	11h30-11h50 (20 mins)	Linkages between EIA Listing Notice and Climate Change Bill: Thriving in the era of Climate Change Risk, Vulnerability, Adaptation, and Resilience Delani Mathvula - DFFE	For Big People We have Big Horses and for Little People We Have Little Horses: Rethinking Listed Activities and Section 24 G Sean O'Beirne - SE Solutions	The Beta Version of the New Vegetation Map Anisha Dyaram - SANBI

				I
11h30-13h30	11h50-12h10 (20 mins)	Enhancing Strategies to Manage Sea Level Rise with Flood Mapping under the ICMA Monique Sham - ETAZA	Streamlining of environmental authorization processes - progress to date Rulani Khubayi - DFFE	Citizens and amphibians: Testing the reliability of different citizen science databases in predicting South African frog species distributions. Lise Ferreira- Eco Elementum (Pty) Ltd.
	12h10-12h30 (20 mins)	The Consideration of Coastal Risk in Land Use Decisions: The Regulatory and Policy Framework for implementation of Coastal Management Lines in terms of the National Environmental Management: Integrated Coastal Management Act No. 24 of 2008 ("NEM: ICMA") Richard Summers - Richard Summers Inc	A Transformative Framework: The Consideration and Prioritisation of Integrated Environmental Management Instruments, Tailored to Facilitate their Increased Use Bradley Nethononda -DFFE	Lag effect causing delays in deliverables across multiple environmental authorisation processes: An emphasis on Terrestrial Biodiversity and Plant Species Themes within the renewable energy sector. Corné Niemandt - Enviro-Insight CC
	12h30 - 12h50 (20 mins) 12h30-12h45 (15 mins)	Footprints to Frameworks: Navigating the Path to Climate Action Chandre Waard - Amathemba Environmental Management Consulting CC	Reflecting on Tiering in Environmental Assessment in South Africa – are we failing? Paul Hardcastle - DEA&DP	The National Biodiversity Offset Guideline. Pamela Kershaw- DFFE
	12h45-13h00(15 mins)	The fight for survival: Agroecology, sustainable, effective and promising answer to food security Kashrina Sookraj - GreenEye Environmental Consultants and Advisors	Appeals & Legal Review Farhana Patel - DFFE	Can we use climate to model current and future land use change to account for biodiversity loss? Mohlamatsane Mokhatla- UP
	13h00-13h15(15 mins)			Lessons from the Mopane worm to produce an ethical Environmental Impact Assessment. Cathy Dzerefos - TUT

13h15-14h15	LUNCH			
		Session 19 Venue: Sub-Theme Thriving in the Era of Climate Change Chair:	Session 20 Venue: Sub-Theme Achieving Biodiversity Conservation/Protection beyond the regulatory framework Chair:	Session 21 Venue: Sub-Theme Achieving Biodiversity Conservation/Protection beyond the regulatory framework Chair:
14h15-15h45	14h15-14h35 (20 mins) 14h35-14h55 (20 mins)	Session 17 Venue: Sub-Theme Chair: Barry Wiesner - IAIAsa Toward a just transformation: Insights and lessons for impact assessment.	National Wetland Map update Adwoa Awuah - SANBI Wetland Mapping automated tasks Phumula Mayekiso - SANBI	The latest Plant redlist Nokuhanya Mhlongo - SANBI The list of threatened Ecosystems Maphale Monyeki - SANBI
	14h55 - 15h15 (20 mins)		Mapping wetlands in the Northern Cape Asive Bomvu - SANBI	The EIA Screening Tool Wisani Lubisi - SANBI
	15h15-15h35 (20 mins)		Supporting the national wetland conditional assessment project Nokubonga Mzimela - SANBI	How to use iNaturalist and Carrymap as datasources Kagiso Mogajane - SANBI
15h45-16h15	TEA BREAK			
16h15-16h45	Process flow on obtaini	ng all approvals for the development o	of an energy generation facility in Sout	h Africa. Millicent Solomons - DFFE
16h30-18h00			Free Time	
18h30 - 21h00			Gala Dinner	

TIME	DAY 3: 30th August 2024
08h00-12h30	Plenary Session (Room 1) - Chair:
08h00-08h10	Introduction of Keynote
08h10-08h55	Day 3 - Keynote Address: Devinagie (Vanessa) Bendeman Deputy Director-General: Regulatory Compliance and Sector Monitoring (RCSM) - DFFE Pulling the Golden Threads Together - Moving towards Fit for Future Practice
08h55-09h35	Dr Dee Fischer - DFFE USE OF A MINIMUM INFORMATION REQUIREMENT TO ACHIEVE INTER-GOVERNMENTAL COOPERATION AROUND AUTHORISATIONS
09h35-09h45	Showcase Sponsor
09h45-10h45 (60 mins)	Panel Discussion Chair: Dr Patrick Sithole Comprehensive analysis of Environmental Assessment Practitioners Malpractice vis-à-vis EIA Regulations – Procedural Malpractice
10h45-11h15	TEA BREAK
11h15 - 11h45	Conference Summary
11h45-12h25	Awards
12h25-12h30	Closing conference (President of IAIAsa) - Corné Niemandt
12h30-14h30	LUNCH

EXHIBITORS













